Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2005, 6:40 PM CDT for Gillespie County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 6:40 PM CDT (23:40 UTC)
- Expired
- May 9, 2005, 7:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 092342
SVREWX
TXC171-100045-
/O.NEW.KEWX.SV.W.0119.050509T2340Z-050510T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
640 PM CDT MON MAY 9 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
GILLESPIE
* UNTIL 745 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES NORTHWEST OF WILLOW CITY...AND MOVING
SOUTH AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE LUCKENBACH AND LBJ STATE
PARK.
HAIL UP TO SOFTBALL SIZE WAS REPORTED NEAR LLANO WITH THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
LAT...LON 3050 9930 3050 9859 3014 9860 3014 9926
3015 9931
$$2 follow-up statements
000
WWUS54 KEWX 100005
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
704 PM CDT MON MAY 9 2005
TXC171-100045-
/O.CON.KEWX.SV.W.0119.000000T0000Z-050510T0045Z/
GILLESPIE TX-
704 PM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
GILLESPIE COUNTY...
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WILLOW CITY...OR ABOUT 15 MILES
NORTHEAST OF FREDERICKSBURG...MOVING SOUTH AT 25 MPH. THIS STORM
HAS A HISTORY OF PRODUCING LARGE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLOW CITY BY 710 PM CDT
LBJ STATE PARK BY 740 PM CDT
5 MILES EAST OF LUCKENBACH BY 745 PM CDT
LAT...LON 3050 9930 3050 9859 3014 9860 3014 9926
3015 9931
$$000
WWUS54 KEWX 100035
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT MON MAY 9 2005
TXC171-100045-
/O.CON.KEWX.SV.W.0119.000000T0000Z-050510T0045Z/
GILLESPIE TX-
734 PM CDT MON MAY 9 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
GILLESPIE COUNTY...
AT 730 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL IN WILLOW CITY. THIS STORM WAS LOCATED NEAR WILLOW
CITY...OR ABOUT 15 MILES NORTHEAST OF FREDERICKSBURG...MOVING
SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLOW CITY BY 740 PM CDT
LAT...LON 3050 9930 3050 9859 3014 9860 3014 9926
3015 9931
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:40 PM CDT, 3 hours earlier.
Area forecast discussion, May 9, 3:40 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CDT MON MAY 9 2005 .DISCUSSION... ISOLATED TSTM HAS RADIPLY DEVLOPED OVER LLANO COUNTY. A SVR TSTM WATCH WILL BE ISSUED SHORTLY FOR THE NORTHERN COUNTIES OF THE HILL COUNTRY EFFECTIVE UNTIL 02Z. LARGE HAIL WILL BE THE PRIMARLY THREAT. STORMS WILL MOVE TO THE EAST AND SOUTHEAST. LATEST MSAS SFC ANALYSIS PLACES THE DRYLINE NEAR A DRYDEN TO SAN ANGELO TO ABILENE LINE. LOOKS LIKE FOG WILL BE THE FEATURED WX EVENT FOR TONIGHT. WINDS WILL DECOUPLE OVERNIGHT AND FOG FORMATION IS LIKELY ACROSS THE EASTERN HALF OF THE CWFA. MOSTLY CLEAR SKIES EARLY TONIGHT AND WET SOILS FROM SUNDAYS RAIN EVENT WILL AID IN FOG FORMATION. WARM AND HUMID WEATHER WILL CONTINUE THIS WEEK AS GULF FLOW PERSISTS IN THE LOWER LEVELS. AFTER TONIGHT THE LATE NIGHT/MORNING STRATUS PATTERN WILL RETURN AS THE LLJ STRENGTHENS. THE DRYLINE WILL REMAIN JUST WEST OF VAL VERDE COUNTY FOR THE REMAINDER OF THIS WEEK. RIDGING ALOFT WILL KEEP THE ATMOSPHERE CAPPED TUESDAY AND WEDNESDAY. HOWEVER AN ISOLATED STORM IS NOT OUT OF THE QUESTION THURSDAY EVENING FOR THE EDWARDS PLATEAU AS A VORT MAX MOVES EAST ACROSS SOUTHERN NEW MEXICO. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SUNDAY INTO MONDAY. A SLOW MOVING FRONTAL BOUNDARY WILL SINK SOUTHWARD ACROSS NORTH TEXAS ON SATURDAY ENTERING THE HILL COUNTRY ON SUNDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION OVER THE WEEKEND. THE CONVECTION WILL BE DIURNAL SINCE MUCH OF THE UPPER LEVEL DYNAMICS WILL REMAIN NORTHEAST OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 89 69 86 / 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 89 67 87 / 0 0 0 0 DEL RIO INTL AIRPORT 68 92 69 92 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 68 88 69 86 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/03
Hazardous weather outlook, May 9, 5:47 AM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT MON MAY 9 2005 TXZ171>173-183>194-202>209-217>225-228-091100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 547 AM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 9, 4:53 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 W KINGSLAND 30.66N 98.47W
05/09/2005 1.75 INCH LLANO TX LAW ENFORCEMENT
ALSO VERY HIGH WINDS REPORTED.
&&
PMLocal storm report, May 9, 5:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 PM CDT MON MAY 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLOOD 10 N KINGSLAND 30.81N 98.45W
05/09/2005 LLANO TX LAW ENFORCEMENT
COUNTY ROAD 307 AND FM 3404 CLOSED DUE TO FLOODING.
0525 PM HAIL 5 W LLANO 30.75N 98.76W
05/09/2005 1.75 INCH LLANO TX OTHER FEDERAL
HAIL REPORTED IN THE RIO LLANO SUBDIVISION.
0545 PM HAIL 9 W LLANO 30.75N 98.83W
05/09/2005 4.25 INCH LLANO TX LAW ENFORCEMENT
THE HAIL VARIED IN SIZE FROM A QUARTER TO SOFTBALL SIZE.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 57 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 8, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 31 min |
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 39 min |
| May 9, 3:24 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 36 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 45 min |
| May 9, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 48 min |
| May 9, 5:56 PM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.